Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 91, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Dec 25, 2021, 3:02 PM EST. It took effect at Dec 26, 2021, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2021, 3:02 PM EST (20:02 UTC)
- In effect from
- Dec 26, 2021, 7:00 PM EST
- Expired
- Dec 27, 2021, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
519 WHUS71 KGYX 252002 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 302 PM EST Sat Dec 25 2021 ANZ150>152-154-261015- /O.NEW.KGYX.SC.Y.0091.211227T0000Z-211227T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 302 PM EST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 10 AM EST MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 7 PM Sunday to 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
815 WHUS71 KGYX 262004 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 304 PM EST Sun Dec 26 2021 ANZ153-271015- /O.EXA.KGYX.SC.Y.0091.211227T0000Z-211227T1500Z/ Casco Bay- 304 PM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Casco Bay. * WHEN...From 7 PM this evening to 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150>152-154-271015- /O.CON.KGYX.SC.Y.0091.211227T0000Z-211227T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 304 PM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 7 PM this evening to 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
287 WHUS71 KGYX 270807 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 307 AM EST Mon Dec 27 2021 ANZ150>154-271500- /O.CON.KGYX.SC.Y.0091.000000T0000Z-211227T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 307 AM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
144 WHUS71 KGYX 271450 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 950 AM EST Mon Dec 27 2021 ANZ150>154-271600- /O.EXP.KGYX.SC.Y.0091.000000T0000Z-211227T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 950 AM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Winds and seas will continue to diminish through the remainder of the day. $$ HAT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 10:31 AM EST, 4 hours 31 minutes earlier.
Area forecast discussion, Dec 25, 10:31 AM EST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1031 AM EST Sat Dec 25 2021
.SYNOPSIS...
Precipitation will overspread the area this morning. There will
be a range of precipitation types from southwest to northeast
for most of the day. Some freezing rain is expected across much
of southern New Hampshire, while farther north will see light
snow. 1 to 3 inches of snowfall is possible from northern New
Hampshire through parts of western Maine. It will be enough to
make holiday travel a little slick. The pattern will remain
active after this weekend, with several chances of light
precipitation.
&&
.NEAR TERM /TODAY/...
1025 AM Update... Have given a refresh to the forecast from top
to bottom with ultimately very small changes to the inherited
forecast. At this hour, surface observations are indicating
freezing rain from the Lebanon NH area down through the Concord
area, to the Seacoast, and areas south. Elsewhere, snow and UP
(unknown precipitation... likely some sort of a wintry mix) is
being observed.
725AM Update... Tweaked temperatures by a degree or less for
today as the HRRR guidance has continued to trend cooler. Unlike
some of the recent freezing rain events where there was only
the cold air already in place to use for ice accretion, cooler
air will actively continue to filter into southern New Hampshire
today. This should allow for ice accretion to continue most of
the day in most areas. This minor tweak in temps has resulted in
a slight increase in ice accumulations from the overnight
forecast package, but hasn't resulted in a significant change in
the forecast overall. All in all the forecast remains on track
as sleet and freezing rain continue to overspread New Hampshire
at this hour.
Previously...
Cold temperatures are firmly in place across the region ahead
of an approaching storm system, but warm air continues to move
in aloft, with the Mount Washington auto road profile already
showing temperatures near freezing at 4000ft early this morning.
Temperatures through the column will initially cool as they wet
bulb, resulting in a mix of snow, sleet, and freezing rain
through the first few hours of the event across central and
southern New Hampshire. Then as the warm air aloft continues to
spread northward precipitation will transition to mostly
freezing rain across the southwestern third of New Hampshire.
In terms of today's temperatures, we trended to keep most areas
cooler than guidance and at or below freezing most of today, with
the primary exceptions being the immediate Seacoast and
southwestern New Hampshire. Along the Seacoast, temperatures may
briefly warm above freezing early this afternoon before the
coastal front pushes back offshore and returns temps to or just
below freezing. One of the noticeable changes with this
forecast package is increased ice amounts across the Seacoast.
With cooler air being actively supplied from just north into
Maine, it's hard to believe that temps would spend much time
above freezing in this area.
North and east of the freezing rain area, a zone of mostly sleet and
some snow is expected to develop by late this morning, and snow
being reserved for primarily central and northwestern Maine. Areas
farthest north and east will mostly run out of moisture today, with
most of the snow shower activity holding off until tonight.
The precipitation is expected to move into southwestern New
Hampshire over the next couple of hours, and then continue spreading
north and eastward through the morning, and finally arriving into
central Maine during the early afternoon hours.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
The precipitation is expected to become more showery tonight as
the last wave of the system traverses the area. Temperatures
aloft will also cool overnight, so most areas that see primarily
sleet and freezing rain will likely end as at least a few snow
showers.
A few lingering snow showers will diminish in coverage through early
to mid day tomorrow, with frequent snow showers likely to continue
across the northwestern facing and higher terrain. These areas are
expected to see accumulating snow through the afternoon hours
tomorrow.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Overview: Relatively stable pattern remains in place thru the
next week. Anomalous ridging over the Nrn Pacific and Davis
Strait combined with anomalous trof over the Pacific Northwest
will dominate the weather. Fast flow with little room for
amplification of storms will be the rule.
Impacts: Wintry precip would be the major driver of impacts in
this period...but the best chance appears to be later in the
period around Thu.
Forecast Details: With a blocky Atlantic and fast flow
dominating local weather the early part of the week looks to
feature several S/WV trofs that ultimately get strung out while
moving into the region. The end result is light and/or weakening
precip moving thru the area. At this time it is hard to talk
myself into much more than showers. Ensemble guidance is under
50 percent of members with precip around Tue.
However there is a much stronger signal for precip around
Thu...perhaps as early as Wed...as a stronger S/WV trof ejects
out of the Southwest. Nearly every ECMWF EPS...GEFS...and CMC
Ens member has measurable precip. NBM guidance is already
showing likely and I am comfortable signaling higher chances of
precip in that window. While there is good agreement on
precip...there is less agreement on ptype. Antecedent air mass
is pretty marginal for snow...and ensemble support is only about
50/50 across much of the forecast area. That may ultimately come
down to timing...both during the day and in relation to other
waves.
Heading into the weekend and beyond...ensembles forecast Nrn
Pacific ridging to gradually build into more of a classic -EPO
ridge. This is more favorable for cold air to spill into Canada
and the Nrn tier of CONUS. Given how far out in the extended it
is ensembles have a pretty strong signal for a system in early
Jan.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Ceilings will deteriorate to IFR/LIFR this
morning, first across southwestern terminals and then
progressing northeastward through the morning, and then into AUG
and RKD early this afternoon. FZRA is expected across most
terminals, except AUG/RKD/HIE where snow is expected, beginning
in the morning across New Hampshire terminals and early
afternoon at PWM. The FZRA is expected to end at PWM late this
evening, and continue across NH terminals through a few hours
after midnight before the precipitation ends as snow late
tonight. Some snow showers and MVFR to occasional IFR conditions
will linger at HIE through early tomorrow afternoon, with
mainly MVFR/VFR conditions expected at all other terminals
tomorrow.
Long Term...VFR conditions expected to prevail until midweek.
Another system approaching from the SW will try and spread
precip across the area around Wed. If it were able to make it
this far N...some areas of IFR or lower would be likely. However
it looks more likely that precip holds off until late Wed/Thu.
&&
.MARINE...
Short Term...Low pressure will cross the waters through tomorrow
morning, with SCA conditions due to northwesterly winds
possible tomorrow evening as this system strengthens south of
the Canadian maritimes.
Long Term...Some lingering 25kt gusts possible over the outer
waters into Mon morning before high pressure returns. Winds and
seas expected to remain below SCA thresholds thru the remainder
of the work week.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until 7 AM EST Sunday for MEZ018-023.
NH...Winter Weather Advisory until 7 AM EST Sunday for NHZ003-005-
007>015.
MARINE...None.
&&
UPDATE...Casey
NEAR/SHORT TERM...Clair
LONG TERM...LegroHazardous weather outlook, Dec 25, 3:39 AM EST, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 339 AM EST Sat Dec 25 2021 MEZ018-023-NHZ003-005-007>015-260845- Interior York-Coastal York-Northern Grafton-Southern Grafton- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 339 AM EST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... This Hazardous Weather Outlook is for southwest Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-019>022-024>028-033-NHZ001-002-004-006-260845- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Central Interior Cumberland- Androscoggin-Kennebec-Interior Waldo-Coastal Cumberland-Sagadahoc- Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Carroll-Southern Carroll- 339 AM EST Sat Dec 25 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. Light snow will overspread the area today and continue into tonight. While precipitation will be predominately snow some sleet or freezing rain is possible in central New Hampshire and southwestern Maine. Precipitation may end as freezing drizzle late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-260845- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 339 AM EST Sat Dec 25 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 25, 1:15 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
115 PM EST SAT DEC 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM SNOW NWS GRAY 43.89N 70.25W
12/25/2021 M1.0 INCH CUMBERLAND ME OFFICIAL NWS OBS
&&Local storm report, Dec 25, 1:16 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
116 PM EST SAT DEC 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM SNOW 5 NNE EAST BALDWIN 43.88N 70.63W
12/25/2021 M1.5 INCH CUMBERLAND ME TRAINED SPOTTER
&&Local storm report, Dec 25, 1:19 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
119 PM EST SAT DEC 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM FREEZING RAIN AMHERST 42.87N 71.62W
12/25/2021 M0.20 INCH HILLSBOROUGH NH PUBLIC
&&Local storm report, Dec 25, 1:52 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
152 PM EST SAT DEC 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM FREEZING RAIN PLYMOUTH 43.76N 71.69W
12/25/2021 M0.06 INCH GRAFTON NH TRAINED SPOTTER
&&Local storm report, Dec 25, 1:56 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
156 PM EST SAT DEC 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM SNOW PLYMOUTH 43.76N 71.69W
12/25/2021 M1.5 INCH GRAFTON NH TRAINED SPOTTER
SNOW RATIO OF 10 TO 1 ON TOP OF 0.06 INCHES
OF ICE.
&&Local storm report, Dec 25, 2:03 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
203 PM EST SAT DEC 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM SNOW 1 NE BETHEL 44.42N 70.77W
12/25/2021 M2.4 INCH OXFORD ME PUBLIC
&&Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.